AHA Coding Clinic® for ICD-10-CM and ICD-10-PCS - 2017 Issue 1; Ask the Editor

Toxic Encephalopathy due to Adverse Effect of Ciprofloxacin

A patient with dementia, who is confined to a nursing home, was admitted to the hospital after falling from his wheelchair. The provider’s final diagnostic statement listed, “Toxic encephalopathy due to ciprofloxacin.” When queried, the provider confirmed that the antibiotic had been properly administered. We are confused by the note at G92, Toxic encephalopathy instructing to “Code first (T51-T65) to identify toxic agent.” Can code G92 be assigned along with the adverse effect T-code? ...

To read the full article, sign in and subscribe to AHA Coding Clinic® for ICD-10-CM and ICD-10-PCS .


  • The official AHA publication for ICD-10-CM and ICD-10-PCS coding guidelines and advice
  • Current newsletters added each quarter
  • Full Archives - over 3100 articles
  • ALL years/issues back to 1984 organized by year and issue
  • Includes ICD-10-CM/PCS Articles since 2013
  • Fully searchable through Find-A-Code's Comprehensive Search
  • Codes mentioned in articles are linked to Code Information pages
  • Code Information pages link back to related articles
  • View all the articles associated with any code, right from the code page!
Access to this feature is available in the following products:
  • AHA's Coding Clinic® - ICD-10-CM/PCS +Archives

free demo
request yours today
pricing
for any budget
sign IN
welcome back!